MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DESIGN OPTIONS®; SPINAL EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. DESIGN OPTIONS®; SPINAL EPIDURAL ANESTHESIA KIT
Catalog Number 530192
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported, catheter shear off of the wire and the wire itself become lodged in a patient's back.Patient is having a xray to be sure that everything is out of her back and results are pending at this time.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One used sample and one photograph were provided for evaluation.Upon visual inspection of the returned sample and photograph, it was observed that a single, used, sheared catheter with the coil stretched out and was exposed.Evaluation of the photo and sample did not confirm the reported defect of catheter occlusion.Based on the data from the investigation, the reported defect of catheter breakage was believed to happen during application.The pitch of the coil in the tip of the catheter has been determined to provide a correlation to kinking and occlusion during the use of the catheter.The pitch of the retain sample was measured per the drawing and found to be out of specification.An approved project is in place to further address issues with catheter breakage and occlusion.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
DESIGN OPTIONS®
Common Device Name
SPINAL EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
MDR Report Key20467208
Report Number2523676-2024-00929
Device Sequence Number17955625
Product Code OFT
UDI-Device Identifier04046955589340
UDI-Public(01)04046955589340(11)240506(17)250930(10)0061938751
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number530192
Device Lot Number0061938751
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown